On quadratic spline interpolation. (English) Zbl 0631.41009

P\({}_ i(x_ i,y_ i)\) \((i=0,...,n)\) are the data points with the additional requirement that the knots \(\{x_ i\}\) satisfy \(\Delta_ n=\{a=x_ 0<...<x_ n=b\}.\) S(x) is said to be a quadratic spline over the partition \(\Delta_ n\) of [a,b] if \(s(x)\in C^ 1[a,b]\) and s(x) restricted to the subinterval \([x_ i,x_{i+1}]\) is a quadratic polynomial for \(0\leq i\leq n-1\). If in addition this function also satisfies \(s(x_ i)=y_ i\) \((i=0,...,n)\), then s(x) is said to be an \(S(\Delta_ n,z)\)-interpolate of y(x). The author proves the existence and uniqueness of a quadratic spline interpolate s(x) with equally spaced knots \(x=a+ih\), \(h=(b-a)n\) \((i=0,...,n)\) and satisfying \(s(x_ i)=y_ i\), \(s'(x_ 0)\equiv s_ 0'=y_ 0'\). Employing s(x), the author gives formulas for the approximation of y’ and y” at selected knots by orders up to \(O(h^ 4)\) over a uniform partition of the interval.
Reviewer: Sun Yongsheng


41A15 Spline approximation
65D07 Numerical computation using splines
65D10 Numerical smoothing, curve fitting
Full Text: DOI


[1] J. H. Ahlberg, E. N. Nilson and J. L. Walsh,The Theory of Splines and their Applications, Academic Press, New York, 1967. · Zbl 0158.15901
[2] Carl de Boor,A Practical Guide to Splines, Springer-Verlag, New York, 1978. · Zbl 0406.41003
[3] G. Dahlquist and Å. Björck,Numerical Methods, Prentice-Hall, Englewood Cliffs, N. J., 1974.
[4] C. E. Fröberg,Introduction to Numerical Analysis, 2nd. ed., Addison-Wesley Publishing Company, Reading, Mass., 1969.
[5] W. J. Kammerer, G. W. Reddien and R. S. Varga,Quadratic interpolatory splines, Numer. Math., 22 (1974), 241–259. · Zbl 0271.65006 · doi:10.1007/BF01406966
[6] Frank R. Loscalzo,An introduction to the application of spline functions to initial value problems, pp. 37–64 in Greville, T. N. E. (Editor),Theory and Applications of Spline Functions, Academic Press, New York, 1969. · Zbl 0191.16505
[7] F. R. Loscalzo and T. D. Talbot,Spline function approximation for solutions of ordinary differential equations, SIAM J. Numer. Anal., 4 (1967), 433–445. · Zbl 0171.36301 · doi:10.1137/0704038
[8] Thomas Lucas,Error bounds for interpolating cubic splines under various end conditions, SIAM J. Numer. Anal., 11 (1974), 569–584. · Zbl 0286.65004 · doi:10.1137/0711049
[9] M. Marsden,Quadratic spline interpolation, Bulletin of the American Mathematical Society, 30 (1974), 903–906. · Zbl 0295.41005 · doi:10.1090/S0002-9904-1974-13566-4
[10] R. A. Usmani and Manabu Sakai,A note on quadratic spline interpolation at mid-points, BIT, 22 (1982), 261–267. · Zbl 0522.41008 · doi:10.1007/BF01944482
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.